MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/12 MM R; KNEE FIXED TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/12 MM R; KNEE FIXED TIBIAL INSERT
Model Number 02.12.0312FR
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25.May.2021: lot 2009019: (b)(4) items manufactured and released on 12-nov-2020.Expiration date: 2025-10-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implant involved: gmk-sphere 02.12.0023r femoral component sphere cemented size 3+ r (k140826) lot.2010184.Batch review performed on 25.May.2021: lot 2010184: (b)(4) items manufactured and released on 18-jan-2021.Expiration date: 2026-01-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: few hours after primary cemented tka with a medially stabilized device, the patient dislocates anteriorly.The devices are then exchanged to a semiconstrained version.The cause of this event is most probably due to insufficient ligament stability of the knee; there is no reason to suspect a device malfunction, nor was it reported.
 
Event or Problem Description
After the primary knee surgery (the same day), in post-op recovery, it was observed that the patient dislocated anteriorly from the tibia (femur from insert).The cause of the dislocation is unknown.The surgeon revised the femoral component and insert.The surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/12 MM R
Common Device Name
KNEE FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11899533
Report Number3005180920-2021-00436
Device Sequence Number13776871
Product Code JWH
UDI-Device Identifier07630030826382
UDI-Public07630030826382
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model Number02.12.0312FR
Device Catalogue Number02.12.0312FR
Device Lot Number2009019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;